Generalised alopecia caused by iatrogenic supplementation of estriol for treatment of urinary incontinence in a 13‐year‐old, spayed, female miniature poodle
Year: 2026
Type: article
Abstract: Urinary incontinence is a disorder associated with involuntary leakage of urine. Multiple estrogenic compounds have been used to manage urinary incontinence. While treatment for urinary incontinence will undoubtedly improve the quality of life for both the owner and the pet, it is not without potential side effects. It is extremely important to discuss proper administration of any medication to be administered to a patient and discuss the potential side effects that can manifest with supplementation or over‐supplementation. This case report describes a 13‐year‐old, spayed, female miniature poodle that developed alopecia along the dorsal thoracolumbar region and hindlimbs caused by iatrogenic supplementation of estriol for treatment of urinary incontinence.
Source: Veterinary Record Case Reports
DOI: 10.1002/vrc2.70655
Institution: Iowa State University
Language: English
Subfield: Small Animals
Field: Veterinary
Domain: Health Sciences
Open Access status: hybrid
Estimated APC paid: $1,480
OpenAlex ID: W7223468645
